MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120615
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a cerebral coil embolization at the aneurysm for ian internal carotid-posterior artery (icpc), a 6mm x 15cm galaxy g3 coil (gly120615, 30522186) was inserted into the phenom, medtornic microcatheter (mc) as a filling coil.The introducer sheath was placed on the hub of the microcatheter, and the white part was pulled for release and the coil locked.However, it seemed to be fully engaged and was not able to be pulled at all.It was then pulled with strong force, but the introducer sheath became damaged and unusable.There was no effect on the patient because the defect occurred before use of the coil in the patient.A continuous flush was done.Additional information received indicated that there was no resistance at any time during advancement of the coil through the mc.It was not necessary to remove the microcatheter.A non-sterile galaxy g3 6mm x 15cm was received for analysis on a pouch.The device was visually inspected, and it was found that the introducer has a split condition, causing the dpu to protrude, also, it can be observed that the embolic coil is stretched and entangled with the rest of the device.No other damages or anomalies were observed during the visual inspection.A magnification pictures of the embolic coil of the galaxy g3 6mm x 15cm was taken to better appreciate the stretched condition on it.The embolic coil is severely stretched.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the introducer component was noted to be split, causing the delivery positioning unit (dpu) to protrude through the split.The embolic coil component entangled with the rest of the device, and it was noted to be severely stretched, exposing the stretch resistant fiber.No other damages or anomalies were observed on the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that there was no resistance felt between the coil and the concomitant microcatheter; the complaint coil was removed from the patient.However, the complaint also documented that the introducer ¿was pulled with strong force¿, which might have resulted in the coil stretching.The finding noted on the introducer is consistent with the event reported ¿the introducer sheath was damaged and became unusable¿.Therefore, the customer complaint was confirmed based on this finding.With the limited information available, an assignment of a root cause is not possible, and since the concomitant device information is not enough, nor the device was facilitated to the lab, no further evaluation could be conducted.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a cerebral coil embolization at the aneurysm for ian internal carotid-posterior artery (icpc), a 6mm x 15cm galaxy g3 coil (gly120615, 30522186) was inserted into the phenom, medtornic microcatheter (mc) as a filling coil.The introducer sheath was placed on the hub of the microcatheter, and the white part was pulled for release and the coil locked.However, it seemed to be fully engaged and was not able to be pulled at all.It was then pulled with strong force, but the introducer sheath became damaged and unusable.There was no effect on the patient because the defect occurred before use of the coil in the patient.A continuous flush was done.Additional information received indicated that there was no resistance at any time during advancement of the coil through the mc.It was not necessary to remove the microcatheter.Based on the analysis of the device received, the embolic coil is stretched.

Brand Name
GALAXY G3 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14398919
Report Number3008114965-2022-00336
Device Sequence Number17544485
Product Code KRD
UDI-Device Identifier10886704077534
UDI-Public10886704077534
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLY120615
Device Catalogue NumberGLY120615
Device Lot Number30522186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Initial Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM, MEDTORNIC MICROCATHETER
Patient SexUnknown